Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: L.C. Evans and R. Gariepy
Title: Measure theory and fine properties of functions
Additional book information: CRC Press, Boca Raton, Ann Arbor, and London, 1992, viii + 268 pp., US$59.95. ISBN 0-8493-7157-0.

References [Enhancements On Off] (What's this?)

  • [DG1] E. DeGiorgi, Su una teoria generale misura $ {(r - 1)}$-dimensionale in uno spazio ad r dimensioni, Ann. Mat. Pura Appl. (4) 36 (1954), 191-213. MR 0062214 (15:945d)
  • [DG2] -, Frontiere orientate di misura minima, Sem. Mat. Scuola Norm. Sup. Pisa, 1960-61, Editrice Tecnico Scientifica, Pisa, 1961. MR 0179651 (31:3897)
  • [F1] H. Federer, The Gauss-Green theorem, Trans. Amer. Math. Soc. 9 (1945), 44-76. MR 0013786 (7:199b)
  • [F2] -, Geometric measure theory, Springer-Verlag, Berlin, Heidelberg, and New York, 1969. MR 0257325 (41:1976)
  • [F-R] W. Fleming and R. Rishel, An integral formula for the total gradient variation, Arch. Math. 11 (1960), 218-222. MR 0114892 (22:5710)
  • [F-Z] H. Federer and W. Ziemer, The Lebesgue set of a function whose distribution derivatives are p-th power summable, Indiana Univ. Math. J. 22 (1972), 139-158. MR 0435361 (55:8321)
  • [G] E. Giusti, Minimal surfaces and functions of bounded variation, Birkhäuser, Boston, 1984. MR 775682 (87a:58041)
  • [S] L. Simon, Lectures on geometric measure theory, Centre for Mathematical Analysis, Australian National Univ., Canberra, 1984. MR 756417 (87a:49001)
  • [V] A.I. Vol'pert, The spaces BV and quasi-linear equations, Mat. Sb. 73 (1967), 255-302 (Russian); English transl., Math. USSR Sb. 2 (1967), 225-267.
  • [Z] W. Ziemer, Weakly differentiable functions, Springer-Verlag, Berlin and New York, 1989. MR 1014685 (91e:46046)

Review Information:

Reviewer: Robert Hardt
Journal: Bull. Amer. Math. Soc. 32 (1995), 285-288
American Mathematical Society